I am 32 years old, and am overweight, I do not smoke. I have experienced a pain in my left chest and left shoulderblade for over a year. This pain comes and goes. I have had more than one EKG come back normal several days after the occurrences. I have had panic attacks and depression for years. I also have had proctitis for over four years and am treated with Procto-foam and Rowasa when I have rectal bleeding. I also took Sulfasalazine 500 mg twice daily for proctitis every day for a year. I had been treated with 10 mg Lotensin once daily for high blood pressure for nearly 3 years. At the time of the incident I am inquiring about, I was being treated for proctitis, panic attacks, and high blood pressure. I had become depressed. The Impramine was increased to full dosage to treat depression. After taking the Impramine for about a week at the increased level, I thought I had what was a panic attack, shortness of breath, rapid heart beat, nervousness; however, my hands turned completely purple. I phoned the doctor, he said it was probably a panic attack. I went to bed, had a horrible dream that seemed to last all night long! I felt like I was being pushed down by my face and chest, I could not breath or wake up enough to sit up. I phoned the doctor the next day, he examined me. My blood pressure had a major drop, hands were purple and I experienced deep tingles all over my body, but he said my heart beat was normal. He changed my blood pressure medication. He ran a series of blood tests, for lupus and a complete blood work-up, ect. Everything came back normal. I was sent to a cardiologist, who did an EKG and a ultra sound of my heart approximately a month after the incident. He said that if I had a heart problem serious enough to cause "purple hands" it would have shown up in these tests. The tests he did came back normal. I went off the medications for proctitis, and because I had broken out in hives my family doctor again switched my blood pressure medication to 20 mg Sular once daily. My hands have improved, but still turn purple or have purple splotches at times. I noticed after taking this medication my face flushes as does my entire body at times. I have experienced a rapid heart beat. My blood pressure went up, so my doctor increased the dosage of Sular to 30 mg daily. It has been two weeks and my blood pressure is much better; however I believe it causes tachycardia in that after 40 minutes to an hour and a half after I take it I experience facial and body flushing, along with a rapid heartbeat. This weekend after taking Sular my face and body flushed, and my heartbeat over 120 beats per minute. In fact it beat so hard my blouse moved. I did not take the medication yesterday and so far have not experienced any noticeable tachycardia. Any information you can give me will be greatly appreciated!!
This sounds like a rather complex problem and is somewhat beyond the scope of this forum. It sounds like you have what is called "Raynaud's syndrome" which could cause the purple color changes in your hands. You may wish to consult a rheumatologist and allergist concerning your problems. Good luck.
I have had four stents and one Rotional antherectomy all to no avail ,still i have short breath and angina and a purple left hand, which i dare not lift up above my shoulder or i cant breathe and get instant angina , while my right hand looks like its drained of blood .
I have changed cardioligists once he said he was unable to do any more and i should fiddle my medicine to try to get it right . I am only 53 now dont smoke or drink and consume very little clean meat .
Any suggestions ?.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.